Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 1 de 1
Filter
Add filters

Database
Language
Document Type
Year range
1.
Crit Care ; 26(1): 148, 2022 05 23.
Article in English | MEDLINE | ID: covidwho-1862142

ABSTRACT

BACKGROUND: A higher-than-usual resistance to standard sedation regimens in COVID-19 patients suffering from acute respiratory distress syndrome (ARDS) has led to the frequent use of the second-line anaesthetic agent ketamine. Simultaneously, an increased incidence of cholangiopathies in mechanically ventilated patients receiving prolonged infusion of high-dose ketamine has been noted. Therefore, the objective of this study was to investigate a potential dose-response relationship between ketamine and bilirubin levels. METHODS: Post hoc analysis of a prospective observational cohort of patients suffering from COVID-19-associated ARDS between March 2020 and August 2021. A time-varying, multivariable adjusted, cumulative weighted exposure mixed-effects model was employed to analyse the exposure-effect relationship between ketamine infusion and total bilirubin levels. RESULTS: Two-hundred forty-three critically ill patients were included into the analysis. Ketamine was infused to 170 (70%) patients at a rate of 1.4 [0.9-2.0] mg/kg/h for 9 [4-18] days. The mixed-effects model revealed a positively correlated infusion duration-effect as well as dose-effect relationship between ketamine infusion and rising bilirubin levels (p < 0.0001). In comparison, long-term infusion of propofol and sufentanil, even at high doses, was not associated with increasing bilirubin levels (p = 0.421, p = 0.258). Patients having received ketamine infusion had a multivariable adjusted competing risk hazard of developing a cholestatic liver injury during their ICU stay of 3.2 [95% confidence interval, 1.3-7.8] (p = 0.01). CONCLUSIONS: A causally plausible, dose-effect relationship between long-term infusion of ketamine and rising total bilirubin levels, as well as an augmented, ketamine-associated, hazard of cholestatic liver injury in critically ill COVID-19 patients could be shown. High-dose ketamine should be refrained from whenever possible for the long-term analgosedation of mechanically ventilated COVID-19 patients.


Subject(s)
COVID-19 , Ketamine , Propofol , Respiratory Distress Syndrome , Bilirubin , COVID-19/complications , Critical Illness , Humans , Hypnotics and Sedatives/adverse effects , Ketamine/adverse effects , Liver , Respiration, Artificial/adverse effects , Respiratory Distress Syndrome/chemically induced , Retrospective Studies
SELECTION OF CITATIONS
SEARCH DETAIL